Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 119, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Oct 2, 2018, 8:19 PM EDT for 4 counties in Pennsylvania. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 2, 2018, 8:19 PM EDT (00:19 UTC)
- Expired
- Oct 2, 2018, 9:15 PM EDT
- In force
- 56 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Juniata County, PA, Mifflin County, PA, Perry County, PA, Snyder County, PA
The radar
The State College radar (KCCX), 81 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 2, 8:25 PM EDT | TSTM WND DMG | 1 Wnw Benfer, PA | TREES DOWN ON WIRES |
| Oct 2, 8:27 PM EDT | TSTM WND DMG | 1 Ne Beaver Springs, PA | TREES DOWN ON WIRES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 2:55 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1485 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.3
The text
As transmitted.
905
WUUS51 KCTP 030019
SVRCTP
PAC067-087-099-109-030115-
/O.NEW.KCTP.SV.W.0119.181003T0019Z-181003T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
819 PM EDT TUE OCT 2 2018
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
East central Mifflin County in central Pennsylvania...
Northeastern Juniata County in central Pennsylvania...
Snyder County in central Pennsylvania...
Northeastern Perry County in south central Pennsylvania...
* Until 915 PM EDT.
* At 819 PM EDT, severe thunderstorms were located along a line
extending from near Laurelton Center to Troxelville to McClure to
near Alfarata to Highland Park, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lewistown, Selinsgrove, Burnham, Newport, Highland Park, Hummels
Wharf, Middleburg, Yeagertown, Mcalisterville, McClure, Kreamer,
Port Trevorton, Beaver Springs, Richfield, Mexico, Mount Pleasant
Mills, Paxtonville, Troxelville, Alfarata and New Buffalo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until 1100 PM EDT for south central
and central Pennsylvania.
LAT...LON 4061 7763 4067 7750 4081 7731 4083 7725
4086 7712 4082 7684 4078 7686 4072 7686
4063 7695 4059 7696 4057 7699 4052 7698
4048 7695 4045 7696 4043 7700
TIME...MOT...LOC 0019Z 278DEG 40KT 4084 7718 4078 7720 4073 7730 4067
7742 4061 7755
HAIL...<.75IN
WIND...60MPH
$$
Lambert1 follow-up statement
497
WWUS51 KCTP 030102
SVSCTP
Severe Weather Statement
National Weather Service State College PA
902 PM EDT TUE OCT 2 2018
PAC087-030109-
/O.CAN.KCTP.SV.W.0119.000000T0000Z-181003T0115Z/
Mifflin PA-
902 PM EDT TUE OCT 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIFFLIN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM EDT for south central
and central Pennsylvania.
LAT...LON 4049 7722 4065 7716 4072 7686 4063 7695
4059 7696 4057 7699 4052 7698 4048 7695
4045 7696 4043 7700
TIME...MOT...LOC 0059Z 278DEG 40KT 4078 7661 4072 7663 4067 7674 4061
7686 4055 7699
$$
PAC067-099-109-030115-
/O.CON.KCTP.SV.W.0119.000000T0000Z-181003T0115Z/
Juniata PA-Snyder PA-Perry PA-
902 PM EDT TUE OCT 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN JUNIATA...SOUTHEASTERN SNYDER AND NORTHEASTERN PERRY
COUNTIES...
At 859 PM EDT, severe thunderstorms over far eastern Perry and
Juniata Counties will move out of the warned area shortly. These are
moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Newport, Port Trevorton, New Buffalo, Meiserville, Liverpool and
Millerstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until 1100 PM EDT for south central
and central Pennsylvania.
LAT...LON 4049 7722 4065 7716 4072 7686 4063 7695
4059 7696 4057 7699 4052 7698 4048 7695
4045 7696 4043 7700
TIME...MOT...LOC 0059Z 278DEG 40KT 4078 7661 4072 7663 4067 7674 4061
7686 4055 7699
HAIL...<.75IN
WIND...60MPH
$$
DangeloWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 7:53 PM EDT, 26 minutes earlier.
Area forecast discussion, Oct 2, 7:53 PM EDT, 26 minutes before
Area Forecast Discussion National Weather Service State College PA 753 PM EDT Tue Oct 2 2018 .SYNOPSIS... A weak cold front will continue to push south and east through the region. Unseasonably warm and humid conditions will continue through midweek with another period of rain likely on Thursday. Cooler air is forecast trim the warmth into the weekend, but milder air and above normal temperatures will return by early next week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A few storms still of note. But, there is a general weakening trend and not as much/tight rotation as drastically as they had been. The anvil rain and loss of solar heat will likely kill off many of these storms, except those on the far srn edge of the main cloud mass. Will continue the watch until the main line of storms is to each county's south. Prev... Showers and several embedded thunderstorms will race east across the Northern Mtns of PA through late this afternoon. Increasing deep layer UVVEL and shear will work with significant breaks developing in the multi-layer cloud deck to help increase the threat for scattered severe TSRA during the to late afternoon hours across the NW mtns of PA before spreading farther south and east into a more unstable airmass between I-80 and I-76/PA Turnpike. Strong unidirectional westerly flow and relatively fast storm motions will support potential for locally damaging wind gusts. However, numerous runs of the HRRR (and EHI's off its sibling the RAP130, shows pockets of 0-1km EHI of over 2.5 m2/s2 within broader ares of 1.5-2.0 EHIs across primarily the Middle Susq Valley. Supercell composite index is greatest across the NW mtns with another area developing across parts of the Central Mtns and Middle Susq Valley. Two small areas (SE of the Lake Erie shore and near KSEG and KIPT) of Sig Tornado Parameter are found within these two broader supercell- favored areas. SPC's earlier expanded Day 1 SLGT risk area includes nearly all of the CWA. Despite progressive storm motions, the CAM guidance suggests training heavy downpours could produce localized rainfall amounts of 2+ inches across parts of north-central PA. WPC has a SLGT risk ERO that primarily covers the southern tier of NY/BGM CWA but does clip Tioga, Lycoming, Sullivan and Columbia counties. Nocturnal stabilization and limited forcing should result in deceasing coverage and intensity of showers/storms into early tonight. Models show the best chance for lingering rain/clouds after midnight over the Laurel Highlands aided by upslope. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... Rain-free conditions will return on Wednesday but without a noticeable drop in temperatures and humidity. High pressure will slide to the east by Thursday morning as the next frontal boundary approaches from the Great Lakes/Ohio Valley. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... Models are in good agreement on the timing and the strength of a end of a long wave trough moving through the region Thursday. Multi- Layered clouds lurking to our south and west will increase quickly once again late Wednesday and Wednesday night with temps staying nearly steady or slowly rising and sfc dewpoints gradually rising again to unseasonably high levels in the 60s. Those min T's are 10 to 20 degrees above normal across the region. The trough extends from a large upper level low moving through Eastern Canada to a large high that is entrenched over the southeastern United States. Model guidance is in pretty good agreement in bringing another band of rain showers/isolated thunderstorms through the area from northwest to southeast Thursday into Thursday night. Friday looks dry though another wave is going to be moving through late Saturday into Sunday. However the position of the high looks further north which will starve the incoming system of moisture. So Saturday may turn out to be rather cloudy and cool. A strong upper ridge will dominate the pattern into next week with very high confidence in above average temperatures. Precipitation should be confined on the western periphery of the ridge within a sharp frontal zone extending from the Plains through the Great Lakes. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... Weakening line of storms moving southward now. Main issue will be heavy rain and gusty winds. Expect lower conditions later tonight. I did not bring CIGS up real fast Wednesday morning, as cool air and lower clds will likely be trapped at low levels, as been the case lately. Wednesday afternoon should be VFR. Another round of showers and storms on Thursday. .Outlook... Thu...AM low cigs possible NW Mtns. Brief PM showers/vis reductions possible. Fri...Low cigs possible Laurel Highlands. Sat...Low cigs/drizzle possible. Sun...Mainly dry. Perhaps a few showers northwest. && .CTP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 2 AM EDT Wednesday for PAZ017>019-041- 042-045-046-049>053. && SYNOPSIS...Lambert NEAR TERM...Dangelo/Lambert SHORT TERM...Lambert/Steinbugl LONG TERM...Ceru/Steinbugl AVIATION...Martin
Hazardous weather outlook, Oct 2, 7:01 PM EDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service State College PA 701 PM EDT Tue Oct 2 2018 PAZ012-024>028-033>036-056>059-063>066-032315- Northern Clinton-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset- Bedford-Fulton-Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 701 PM EDT Tue Oct 2 2018 ...TORNADO WATCH 392 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ017>019-041-042-045-046-049>053-032315- Clearfield-Northern Centre-Southern Centre-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia- 701 PM EDT Tue Oct 2 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT WEDNESDAY... ...TORNADO WATCH 392 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010-011-037-032315- Warren-McKean-Potter-Elk-Cameron-Tioga- 701 PM EDT Tue Oct 2 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Local storm report, Oct 2, 5:57 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
557 PM EDT TUE OCT 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG MANSFIELD 41.81N 77.08W
10/02/2018 TIOGA PA EMERGENCY MNGR
TREES DOWN NEAR MANSFIELD.
0350 PM TSTM WND DMG LOTTSVILLE 41.93N 79.44W
10/02/2018 WARREN PA 911 CALL CENTER
TREES DOWN ALONG ROUTE 958 IN FREEHOLD TOWNSHIP.
0353 PM FUNNEL CLOUD SCANDIA 41.91N 79.04W
10/02/2018 WARREN PA 911 CALL CENTER
POSSIBLE TOUCH DOWN REPORTED BY SCANDIA VFD.
0411 PM FUNNEL CLOUD MUNCY 41.20N 76.79W
10/02/2018 LYCOMING PA PUBLIC
FUNNEL CLOUD REPORTED NEAR MUNCY.
0432 PM HAIL 2 SE LEONARD HARRISON S 41.67N 77.38W
10/02/2018 M0.75 INCH TIOGA PA TRAINED SPOTTER
DIME-SIZED HAIL SOUTHEAST OF LEONARD HARRISON STATE
PARK
0521 PM HAIL LIBERTY 41.71N 78.22W
10/02/2018 M1.75 INCH MCKEAN PA EMERGENCY MNGR
GOLF BALL-SIZED HAIL REPORTED NEAR LIBERTY
0551 PM HAIL ROCKTON 41.08N 78.66W
10/02/2018 M0.75 INCH CLEARFIELD PA TRAINED SPOTTER
DIME-SIZED HAIL NEAR ROCKTON MOUNTAIN.
&&
EVENT NUMBER CTP1802416 CTP1802419 CTP1802417 CTP1802418 CTP1802420
CTP1802421 CTP1802422
EVANEGOLocal storm report, Oct 2, 7:11 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
711 PM EDT TUE OCT 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG MANSFIELD 41.81N 77.08W
10/02/2018 TIOGA PA EMERGENCY MNGR
TREES DOWN NEAR MANSFIELD.
0350 PM TSTM WND DMG LOTTSVILLE 41.93N 79.44W
10/02/2018 WARREN PA 911 CALL CENTER
TREES DOWN ALONG ROUTE 958 IN FREEHOLD TOWNSHIP.
0353 PM FUNNEL CLOUD SCANDIA 41.91N 79.04W
10/02/2018 WARREN PA 911 CALL CENTER
POSSIBLE TOUCH DOWN REPORTED BY SCANDIA VFD.
0411 PM FUNNEL CLOUD MUNCY 41.20N 76.79W
10/02/2018 LYCOMING PA PUBLIC
FUNNEL CLOUD REPORTED NEAR MUNCY.
0432 PM HAIL 2 SE LEONARD HARRISON S 41.67N 77.38W
10/02/2018 M0.75 INCH TIOGA PA TRAINED SPOTTER
DIME-SIZED HAIL SOUTHEAST OF LEONARD HARRISON STATE
PARK
0521 PM HAIL LIBERTY 41.71N 78.22W
10/02/2018 M1.75 INCH MCKEAN PA EMERGENCY MNGR
GOLF BALL-SIZED HAIL REPORTED NEAR LIBERTY
0551 PM HAIL ROCKTON 41.08N 78.66W
10/02/2018 M0.75 INCH CLEARFIELD PA TRAINED SPOTTER
DIME-SIZED HAIL NEAR ROCKTON MOUNTAIN.
0641 PM HAIL 2 WSW MILL HALL 41.09N 77.53W
10/02/2018 E1.50 INCH CLINTON PA SOCIAL MEDIA
HAIL ESTIMATED TO BE PING PONG BALL-SIZED REPORTED NEAR
MILL HALL.
&&
EVENT NUMBER CTP1802416 CTP1802419 CTP1802417 CTP1802418 CTP1802420
CTP1802421 CTP1802422 CTP1802423
EVANEGOLocal storm report, Oct 2, 7:36 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
736 PM EDT TUE OCT 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG MANSFIELD 41.81N 77.08W
10/02/2018 TIOGA PA EMERGENCY MNGR
TREES DOWN NEAR MANSFIELD.
0350 PM TSTM WND DMG LOTTSVILLE 41.93N 79.44W
10/02/2018 WARREN PA 911 CALL CENTER
TREES DOWN ALONG ROUTE 958 IN FREEHOLD TOWNSHIP.
0353 PM FUNNEL CLOUD SCANDIA 41.91N 79.04W
10/02/2018 WARREN PA 911 CALL CENTER
POSSIBLE TOUCH DOWN REPORTED BY SCANDIA VFD.
0411 PM FUNNEL CLOUD MUNCY 41.20N 76.79W
10/02/2018 LYCOMING PA PUBLIC
FUNNEL CLOUD REPORTED NEAR MUNCY.
0432 PM HAIL 2 SE LEONARD HARRISON S 41.67N 77.38W
10/02/2018 M0.75 INCH TIOGA PA TRAINED SPOTTER
DIME-SIZED HAIL SOUTHEAST OF LEONARD HARRISON STATE
PARK
0512 PM HAIL LIBERTY 41.56N 77.10W
10/02/2018 M1.75 INCH TIOGA PA EMERGENCY MNGR
GOLF BALL-SIZED HAIL REPORTED NEAR LIBERTY
0512 PM FUNNEL CLOUD LIBERTY 41.56N 77.10W
10/02/2018 TIOGA PA 911 CALL CENTER
SEVERAL REPORTS OF FUNNEL CLOUD SIGHTINGS NEAR LIBERTY.
0551 PM HAIL ROCKTON 41.08N 78.66W
10/02/2018 M0.75 INCH CLEARFIELD PA TRAINED SPOTTER
DIME-SIZED HAIL NEAR ROCKTON MOUNTAIN.
0641 PM HAIL 2 WSW MILL HALL 41.09N 77.53W
10/02/2018 E1.50 INCH CLINTON PA SOCIAL MEDIA
HAIL ESTIMATED TO BE PING PONG BALL-SIZED REPORTED NEAR
MILL HALL.
&&
EVENT NUMBER CTP1802416 CTP1802419 CTP1802417 CTP1802418 CTP1802420
CTP1802421 CTP1802424 CTP1802422 CTP1802423
EVANEGOSpecial weather statement, Oct 2, 7:44 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service State College PA
744 PM EDT TUE OCT 2 2018
PAZ049>053-030015-
Columbia PA-Union PA-Northumberland PA-Montour PA-Snyder PA-
744 PM EDT TUE OCT 2 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHUMBERLAND...
SNYDER...MONTOUR...COLUMBIA...AND UNION COUNTIES UNTIL 815 PM EDT...
At 743 PM EDT, Doppler radar indicated a strong thunderstorm near
Penns Creek, moving east at 55 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Sunbury, Shamokin, Milton, Mount Carmel, Lewisburg, Selinsgrove,
Danville, Northumberland, Kulpmont, Winfield, Elysburg,
Fairview-Ferndale, Riverside, Trevorton, Shamokin Dam, Catawissa,
Linntown, Marshallton, Hummels Wharf and Middleburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4088 7629 4080 7631 4067 7668 4082 7720
4098 7688 4096 7621
TIME...MOT...LOC 2343Z 283DEG 49KT 4086 7698
DangeloLocal storm report, Oct 2, 7:52 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
752 PM EDT TUE OCT 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG MANSFIELD 41.81N 77.08W
10/02/2018 TIOGA PA EMERGENCY MNGR
TREES DOWN NEAR MANSFIELD.
0350 PM TSTM WND DMG LOTTSVILLE 41.93N 79.44W
10/02/2018 WARREN PA 911 CALL CENTER
TREES DOWN ALONG ROUTE 958 IN FREEHOLD TOWNSHIP.
0353 PM FUNNEL CLOUD SCANDIA 41.91N 79.04W
10/02/2018 WARREN PA 911 CALL CENTER
POSSIBLE TOUCH DOWN REPORTED BY SCANDIA VFD.
0411 PM FUNNEL CLOUD MUNCY 41.20N 76.79W
10/02/2018 LYCOMING PA PUBLIC
FUNNEL CLOUD REPORTED NEAR MUNCY.
0432 PM HAIL 2 SE LEONARD HARRISON S 41.67N 77.38W
10/02/2018 M0.75 INCH TIOGA PA TRAINED SPOTTER
DIME-SIZED HAIL SOUTHEAST OF LEONARD HARRISON STATE
PARK
0512 PM HAIL LIBERTY 41.56N 77.10W
10/02/2018 M1.75 INCH TIOGA PA EMERGENCY MNGR
GOLF BALL-SIZED HAIL REPORTED NEAR LIBERTY
0512 PM FUNNEL CLOUD LIBERTY 41.56N 77.10W
10/02/2018 TIOGA PA 911 CALL CENTER
SEVERAL REPORTS OF FUNNEL CLOUD SIGHTINGS NEAR LIBERTY.
0524 PM TSTM WND DMG 1 SE JOHNSONBURG 41.48N 78.67W
10/02/2018 ELK PA 911 CALL CENTER
TREE DOWN ACROSS POWERS AVENUE.
0551 PM HAIL ROCKTON 41.08N 78.66W
10/02/2018 M0.75 INCH CLEARFIELD PA TRAINED SPOTTER
DIME-SIZED HAIL NEAR ROCKTON MOUNTAIN.
0605 PM HAIL 1 E DUBOIS 41.12N 78.74W
10/02/2018 E0.75 INCH CLEARFIELD PA TRAINED SPOTTER
0641 PM HAIL 2 WSW MILL HALL 41.09N 77.53W
10/02/2018 E1.50 INCH CLINTON PA SOCIAL MEDIA
HAIL ESTIMATED TO BE PING PONG BALL-SIZED REPORTED NEAR
MILL HALL.
&&
EVENT NUMBER CTP1802416 CTP1802419 CTP1802417 CTP1802418 CTP1802420
CTP1802421 CTP1802424 CTP1802425 CTP1802422 CTP1802426 CTP1802423
EVANEGOSpecial weather statement, Oct 2, 7:57 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service State College PA
757 PM EDT TUE OCT 2 2018
PAZ019-027-028-049-050-030030-
Union PA-Juniata PA-Mifflin PA-Snyder PA-Southern Centre PA-
757 PM EDT TUE OCT 2 2018
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF MIFFLIN...CENTRE...
JUNIATA...SNYDER...AND UNION COUNTIES UNTIL 830 PM EDT...
At 757 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Millheim to near Boalsburg. Movement was
east at 40 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Lewistown, Selinsgrove, Woodward, Boalsburg, Burnham, Milroy,
Highland Park, Hummels Wharf, Middleburg, Centre Hall, Yeagertown,
Mcalisterville, McClure, Millheim, Kreamer, Penns Creek, Beaver
Springs, Reedsville, Aaronsburg and Richfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4068 7769 4069 7769 4069 7771 4072 7768
4073 7768 4072 7771 4073 7772 4072 7777
4074 7781 4096 7752 4082 7684 4081 7684
4054 7741
TIME...MOT...LOC 2357Z 291DEG 36KT 4090 7752 4075 7774
DangeloThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 8:10 PM EDT | Areal Flood Advisory | CTP | Columbia, Montour, Northumberland, Union | 2 hr |
| Oct 2, 8:38 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Northumberland, Schuylkill | 59 min |
| Oct 2, 9:01 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria | 44 min |
| Oct 2, 9:37 PM EDT | Areal Flood Advisory | CTP | Centre | 113 min |
| Oct 2, 10:13 PM EDT | Areal Flood Advisory | CTP | Cambria, Somerset | 3 hr |
| Oct 2, 10:27 PM EDT | Special Weather Statement | CTP | Lebanon | 48 min |
| Oct 2, 10:57 PM EDT | Areal Flood Warning | CTP | Clearfield | 6 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.